What caused my terrifying E trip and ME?I wonder if you have any ideas on or know anyone who has had the same experience on E or whatever I consumed. In 1985 at a rave in Cape Town I took one pill, being a regular user for about 2 years. The pill had a duck motive on it and had been purchased from a club in London.
About 40 minutes after taking it I began to tremble and I started to lose my vision and hearing, feeling like I was almost leaving my body. I collapsed in a heap helpless and terrified as my mind was still active but I could no longer see or hear. I was also numb and could only vaguely feel the hands of my friends trying to comfort me. After about an hour (according to my friends) I began to regain my senses and spent the rest of the evening recovering.
When I woke up the next morning I could not get out of bed. I was so weak I could not lift my arms above my head, I remained this way for about five days. I then developed flu-type symptoms and became so tired I slept for about eighteen hours a day for the next four or five days. This was now over a week and a half after taking the pill. I also completely lost my appetite. I then went to see my doctor who gave me a vitamin injection and a tonic and said I was just run down.
A week later I was even worse and went back to him, had blood tests but nothing showed up. He was baffled. I then went to see a kinesiologist/alternative therapist and he diagnosed it as a form of M.E. From being an extremely active (gym five days a week) healthy 35 year old I was reduced to a sick weak shadow of my former self. After a lot of treatment after about 6 months I started to recover and returned back to my former self, about six months after that I cautiously started taking E again and have had no bad reaction at all. What do you think happened to bring on such a violent reaction and such a lengthy recovery? Now living in London I have asked many people but nobody seems to have a clue.
I would very much appreciate hearing your views on the subject. Looking forward to hearing from you.
Reply from Dr. Karl JansenThe pill was almost certainly ketamine.
I agree with the diagnosis of M.E. My interpretation is that this person took ketamine unexpectedly, had a catastrophic experience, and triggered a psychosomatic persistent adverse reaction to the state. M. E. is a psychosomatic disorder which is commonly precipitated by a 'real' event, usually a virus, but a catastrophic drug experience will certainly do it.